MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV07100080
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a fortrex hp pta balloon catheter with a 7fr non-medtronic sheath and a 0.035 non-medtronic guidewire during treatment of a fibrous lesion in the patients left mid brachial artery (arteriovenous fistula).Moderate vessel tortuosity and moderate vessel calcification were reported.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.The device was prepped per the ifu (instruction for use) with no issues identified.Embolic protection was not used.A medtronic everest 30 inflation device was used.Saline inflation fluid was used.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.A pin hole balloon leak was noted during balloon inflation at 20 atms.The balloon did not detach during event.Another brand of balloon was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device was returned with the balloon in a post-inflated state.The device was flushed, and a 0.035¿ guidewire from the lab was loaded through the tip and exited through the luer.The balloon was inflated to its rated burst pressure (rbp) of 20atms but the balloon could not hold pressure.A visual inspection found water leaking out through the inner lumen/tip indicating a leak between the inner and outer lumen.Image analysis: the customer returned two device images and one procedural image.Images 1 and 2 show the inflated balloon.There is no evidence of a leak.Image 3 shows a procedural image of the inflated balloon in the patient¿s vasculature.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19927465
Report Number2183870-2024-00239
Device Sequence Number14148657
Product Code LIT
UDI-Device Identifier00763000634674
UDI-Public00763000634674
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA35HPV07100080
Device Lot NumberB694427
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/27/2024
02/11/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/11/2024
03/06/2025
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale